Talk

Advanced search

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

Remedies for nausea

(26 Posts)
crashdoll Sat 27-Oct-12 15:13:35

I'm on a medication that is making me feel rough. I'm only on a low dose and I've tried several others and I'm running out of options!

Any ideas for easing the nausea? I hate peppermint tea with a vengenance and the anti-sickness tablets make me really sleepy.

PartyFops Sat 27-Oct-12 15:15:42

Chewing gum helps me. I hope you feel better soon. I hate feeling sick!

reastie Sat 27-Oct-12 15:17:57

Ginger tea is good too. You can also buy peppermint oil from health food shops and take a couple of drops in water - it's stronger than peppermint tea. I think there's a homeopathic medication called 'nux vomica' or something like that which believe is for nausea/vomiting - might be worth googling.

tabbycat15 Sat 27-Oct-12 15:19:24

Drinking icy cold water, plain salty crackers or crisps, sucking mints or chewy fruit pastilles.

You could try sea bands that work on acupressure points on the wrists.

fanoftheinvisibleman Sat 27-Oct-12 15:34:23

Sea bands really work for me. I've never worked out whether it's purely the placebo effect or just the fact that they are so uncomfortable that it distracts me. Either way it helps so I don't care how!

crashdoll Sat 27-Oct-12 19:54:30

I'm really not a fan of ginger or peppermint tea. Fussy so and so! I am going to give the sea bands a go though, I wonder if they'll fit under my wrist splints.

GhostShip Sat 27-Oct-12 19:56:51

Oh crashdoll sad I'm on medication myself for this. Not seem to work. Have they given you the one that you have to put under your lip to dissolve?

All I can suggest is sitting out the medication you're already on, it can take a while for you to get used to it.

Do you know why you have nausea by the way? Because if they've not investigated it GET IT DONE. x

GhostShip Sat 27-Oct-12 19:57:49

My friends on some that apparently are amazing. I'll text her tomorrow and ask what they are.

Pincushion2 Sat 27-Oct-12 20:06:28

What about motilium? You can buy it over the counter. Not sure if you are able to take any more medication though but might be worth checking with the pharmacist.

crashdoll Sat 27-Oct-12 20:54:20

No, Ghost, was medication is that? It might be worth a try if I can manage to get a GP appt.

The medication I'm on is an immunosuppressant and it known for sickness. I'm also on another one that's similar and it made me feel very nauseous but it took a good 6 months or so to ease up. I might give my specialist nurse a ring on Monday so see how long I should stick this out. I think it might be the combo of drugs making it so bad.

Thanks btw. smile

GhostShip Sat 27-Oct-12 20:58:26

I've completely forgotten (partly because it didn't work for me) but I'll find out. Also I've messaged my friend for you, she can't function day to day without her naseua medication, I'll let you know as soon as she gets back to me.

It can be an awful thing, its debilitating. Some days i couldt even walk to the loo so it's important you get this sorted.

Have they checked your 'inner ear' and all that? it can set you off balance.

crashdoll Sat 27-Oct-12 22:00:17

Thank you so much. I really, really appreciate it.

I have Rheumatoid Arthritis, it's been uncontrolled for a long time and I'm starting to see joint damage in my feet which is scary at the age of 24 as well as debilitating. I've given up on a few other drugs because of the nausea and dizziness, so I'm trying to ride this out.

I have a rare day off on Tuesday so I may pop to the GP. I've had some ear pain and I get ear infections frequently but I often can't tell the difference between an inflammed jaw and ear ache.

MaryAnnSingleton Sat 27-Oct-12 22:36:50

I sympathise- am on oral chemotherapy and get nausea and it really just makes you feel crappy- I crave salty things and fruit-eating little bits makes it better somehow. I have domperidone 3 x daily,but that doesn't seem to last very long.

shitmagnet Sat 27-Oct-12 23:39:31

Message withdrawn at poster's request.

GhostShip Sat 27-Oct-12 23:58:08

Betehsine 16mg my friend is on, for vertigo so the doctor says. Aka sickness and dizziness. X

shitmagnet Sun 28-Oct-12 01:41:45

Message withdrawn at poster's request.

GhostShip Sun 28-Oct-12 08:24:57

Its awful dizziness, it really is. I ended up with a ruptured esophagus and spending 6 days in intensive care because my diziness made me throw up!

Hope you get it sorted Crashdoll

Mycatcoco Sun 28-Oct-12 08:58:50

Betahistine is prescribed for Menieres disease. It is not really an anti nausea drug.

crashdoll Sun 28-Oct-12 10:06:46

The new medication is leflunomide. I've been on methotrexate for 2 1/2 years. The only thing that really eased the side effects (severe fatigue, nausea and upset stomach) was switching from pills to injection.

Thanks for all the support and advice. Most people don't seem to realise that sometimes the side effects of the medications are worse than the actual symptoms of the condition!

fledtoscotland Sun 28-Oct-12 10:46:16

Which anti emetics have you tried? I would suggest ondansatron as its a more modern drug and usually v effective

crashdoll Sun 28-Oct-12 20:21:04

I've tried stemetil and cyclizine both make me very drowsy. I'm already drowsy from my medications and when the RA is active, I suffer from terrible fatigue.

I'm going to speak to my GP again, see what she suggests.

fledtoscotland Sun 28-Oct-12 22:22:59

Cyclizine is an antihistamine so will make you tired. Ask for ondansatron

shitmagnet Sun 28-Oct-12 23:03:00

Message withdrawn at poster's request.

crashdoll Mon 29-Oct-12 07:54:46

I'm seeing a rheumy and the clinic has 2 fab rheumy nurses who always fit you in when you need it and a specialist rheumatology physio, I try not to complain too much. wink

It's really positive to hear how you manage on the biologic drugs. I use RA forums and I'm always disheartened hearing how people on biologics don't have good symptom relief and often end up in hospital with serious infections. After trying and failing on hydrozy, sulfa and methotrexate on its own, we decided to give the DMARDs one last shot before moving on.

crashdoll Mon 29-Oct-12 07:56:30

Ooops pressed send too soon. Thank you for sharing your advice. It's always good to hear all sides. I find agreeing to medications difficult due to the side effects and at my age, do worry about the long term implications especially on my fertility.

Thanks fledtoscotland will book a GP appt!

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: